| Catalog Number |
GLM910030 |
| Medical Device Problem Codes |
Stretched (1601); Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/19/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg.Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
As reported by a healthcare professional, during a coil embolization to a bifurcated aneurysm, a galaxy g3 mini 1mm x 3cm coil (glm910030, 30905565) was filled in aneurysm and tried to detach, but the coil was unable to detach.The doctor inspected indicator light of the detachment box and connect cable, observed all were in good condition.The doctor pressed the detachment button to detach the coil again, but the coil still failed to detach.The doctor retracted the coil and then delivered it to the target site to attempt to detach it, the coil was still unable to detach.Then the doctor only retracted the coil alone and to switched to a new one to complete the surgery.The coil was found unraveled/stretched.The microcatheter was not replaced.The device package and device were inspected prior to the procedure and found in good condition.Additional event information received on 25-jun-2025 indicated that the pre-deployment electrical testing was performed.The same dcb and cable were used successfully with subsequent coils.The coil was still attached to the coil delivery system when removed from the patient.There was no blood flow restriction/reduction as a result of the event.There was no allegation of patient injury due to an alleged product issue.
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Updated sections on this medwatch: b4, g3, g6, h2, h3, h6 and h11.Complaint conclusion: as reported by a healthcare professional, during a coil embolization to a bifurcated aneurysm, a galaxy g3 mini 1mm x 3cm coil (glm910030, 30905565) was filled in aneurysm and tried to detach, but the coil was unable to detach.The doctor inspected indicator light of the detachment box and connect cable, observed all were in good condition.The doctor pressed the detachment button to detach the coil again, but the coil still failed to detach.The doctor retracted the coil and then delivered it to the target site to attempt to detach it, the coil was still unable to detach.Then the doctor only retracted the coil alone and to switched to a new one to complete the surgery.The coil was found unraveled/stretched.The microcatheter was not replaced.The device package and device were inspected prior to the procedure and found in good condition.Additional event information received on 25-jun-2025 indicated that the pre-deployment electrical testing was performed.The same dcb and cable were used successfully with subsequent coils.The coil was still attached to the coil delivery system when removed from the patient.There was no blood flow restriction/reduction as a result of the event.There was no allegation of patient injury due to an alleged product issue.The device was returned to j&j medtech for further evaluation.A non-sterile galaxy g3 mini 1mm x 3cm was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and no appearance of damages was observed.The embolic coil was still inside the introducer.The device was inspected under microscopic magnification, and the embolic coil was found still attached to the resistance heating (rh) and the distal portion was noted to be kinked and slightly stretched.The distal outer sheath had not been softened, indicating that the detachment process was not initiated.Some residues of dried blood were found in the coil.The electrical resistance of the galaxy g3 device was measured with a multimeter, which is within the specification range between.Also, the device was connected to a lab sample detachment control box (dcb), and to a lab sample enpower control cable, and the power was turned on.The system ready light was illuminating.Then, the detach button was pressed, and a beep sound was heard.The coil was successfully detached from the unit.The issue documented that the coil failed to detach could not be confirmed since the device met the electrical specification range.Additionally, no product defect was identified; there may have been other circumstances or issues that occurred during the use of the device that could not be replicated in the lab setting.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.According to the risk documentation, failure to detach is a potential issue that can occur during the coil detachment due to a detachment cycle not being initiated as a result of the dpu wire detachment zone/extended coil being positioned beyond the microcatheter tip, which can result in reported failure.The issue regarding a embolic coil being stretched was confirmed based on the damaged conditions observed on the coil these are considered related to the reported issue.Coil kinking and stretching are known potential issues associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issue from occurring.A manufacturing record evaluation was performed for the finished device 30905565 number, and no non-conformances related to the malfunction were identified.As part of the j&j medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Therefore, no capa activity is required.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendation: ¿ verify that the microcoil delivery system is fully connected, and no faults are indicated on the dcb.If a fault exists, reseat all connections between the dpu, the dcb, and the connecting cable.If a fault still persists, replace the connecting cable.If this does not correct the error, replace the dcb.If the microcoil delivery system still continues to have a fault, retrieve the microcoil, re sheathing the microcoil system, and replace it with a new microcoil system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4).Updated sections on this medwatch: b4, d9, g3, g6, h2, h3 and h11.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.